My 20 year old son has been fighting Obsessive Compulsive Chronic Constipation for about 2 years. He spent 4 weeks treatment at Mayo Clinic in October diagnosed with severe pelvic floor dysfunction with rectal prolapse and was doing anal digitation. They tried biofeedback but wouldn't stop the straining and stuff. He was using laxatives and loperamide on and off. They ended up giving him a temporay loop ileostomy about a month ago. He has been taking up to 48 OTC Loperamide pills in about 3 days time.....around 10-15 in the evening so his small intestine will slow down and he can sleep. He knows the max. dose but says he has to take 10-15 before it does him any good. Are there any serious long terms or short terms effects of him doing this that will harm him any?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.